Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 59, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 7, 2013, 4:29 PM CDT for Coahoma County, Tunica County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2013, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 7, 2013, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861
WGUS54 KMEG 072129
FFWMEG
MSC027-143-072330-
/O.NEW.KMEG.FF.W.0059.130707T2129Z-130707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 428 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN COAHOMA AND SOUTHWESTERN TUNICA COUNTIES.
THIS WARNING ALSO INCLUDES AREAS NEAR TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3442 9057 3444 9057 3447 9059 3449 9059
3451 9058 3454 9054 3458 9055 3461 9053
3454 9037 3437 9046 3439 9061
$$1 follow-up statement
581
WGUS74 KMEG 072318
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT SUN JUL 7 2013
MSC027-143-072329-
/O.CAN.KMEG.FF.W.0059.000000T0000Z-130707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-COAHOMA MS-
618 PM CDT SUN JUL 7 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
COAHOMA AND SOUTHWESTERN TUNICA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3442 9057 3444 9057 3447 9059 3449 9059
3451 9058 3454 9054 3458 9055 3461 9053
3454 9037 3437 9046 3439 9061
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:24 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 7, 3:24 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CDT SUN JUL 7 2013 .SYNOPSIS... ISOLATED TO SCATTERED CONVECTION ACROSS THE FORECAST AREA. TEMPERATURES AND HUMIDITY LEVELS ARE NEAR AVERAGE FOR EARLY JULY. && .SHORT TERM...(TONIGHT THROUGH THURSDAY)... LITTLE CHANGE TO AIRMASS THROUGH TUESDAY AS THE UPPER LEVEL TROUGH THAT HAS INFLUENCED OUR WEATHER FOR MANY DAYS IS MOVING TOWARD THE NORTHEAST US. EXPECT SEASONABLE WEATHER FOR THE EARLY PORTION OF THE WEEK WITH ISOLATED LATE AFTERNOON AND EARLY EVENING CONVECTION. BEGINNING WEDNESDAY AFTERNOON THROUGH THURSDAY A COLD FRONT WILL APPROACH THE REGION. THIS WILL FOCUS THE CHANCE FOR THUNDERSTORMS ACROSS OUR AREA...HENCE AN INCREASE IN PROBABILITY IS FORECAST. THE COLD FRONT IS BEING FORCED SOUTH BY A SHORTWAVE MOVING INTO THE GREAT LAKES REGION. BELLES .LONG TERM...(FRIDAY THROUGH SUNDAY)... THE FAIRLY PROGRESSIVE SHORTWAVE THAT MOVES INTO THE GREAT LAKES BY FRIDAY IS THEN FORECAST TO BEGIN CLOSING OFF AND RETROGRADING SOUTHWEST FOR THE REST OF THE FORECAST CYCLE. THE GFS AND ECMWF BOTH HAVE THE CLOSED UPPER LOW ACROSS OUR REGION BY NEXT WEEKEND. CONFIDENCE IN THIS SOLUTION IS INCREASING WITH MODEL CONSISTENCY...HOWEVER THE EXTENT OF THE MOVEMENT WEST IS STILL IN QUESTION. NEVERTHELESS...WITH THE UPPER LOW EXPECTED TO BE LOCATED OVER THE EASTERN US...TEMPERATURES LATE IN THE FORECAST PERIOD SHOULD COOL TO BELOW AVERAGE FOR JULY. IN ADDITION...GIVEN THE FORECAST LOCATION OF THE UPPER LOW...THE SLIGHT CHANCE FOR THUNDERSTORMS WILL NEED TO BE INTRODUCED FOR DAY 7. BELLES && .AVIATION... 18Z TAFS SHRA/TSRA CHANCES APPEAR LOWER TODAY ACROSS THE MIDSOUTH...GIVEN LIMITED UPPER LEVEL SUPPORT AND WARMER TEMPERATURES ALOFT. EXPECT VFR LEVEL CUMULUS TO DISSIPATE WITH LOSS OF DAYTIME HEATING. LIGHT WINDS AND HIGH MOISTURE IN THE LOWEST 5KFT WILL RESULT IN REFORMATION OF MVFR/IFR CIGS LATE TONIGHT... MAINLY AFTER 09Z. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 7, 3:05 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT SUN JUL 7 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 305 AM CDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:07 AM CDT | River Flood Advisory | MEG | Tunica | 5 days |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.